Mathematical Research Letters

Volume 17 (2010)

Number 1

A simple criterion of transverse linear instability for solitary waves

Pages: 157 – 169

DOI: http://dx.doi.org/10.4310/MRL.2010.v17.n1.a12

Authors

Frederic Rousset (Université de Rennes 1)

Nikolay Tzvetkov (Université de Cergy-Pontoise)

Abstract

We prove an abstract instability result for an eigenvalue problem with parameter. We apply this criterion to show the transverse linear instability of solitary waves on various examples from mathematical physics.

Full Text (PDF format)